hello there. I was just wondering if anyone knew what could cause my resingt heart rate to go up fromabout 60 to 80- 90 bpm over the course of the last year. I am a 27 yr old runner who in the last 4 to 5 months has seen my performance greatly reduced due to shortness of breath. At the dr's last week my rest heart rate was 140 and I was experiencing quite a lot of palpitations (which is quite normal for me). What would cause my heart rate to increase like that? I thought runners were suppose to have lower heart rates! Thanks everyone..
Hey, I feel your pain. I'm having some odd tachycardia and arrhythmia issues too. Are you taking any medications? If so, that could be the cause. That's my issue right now. Whenever I take any medications it increases my heart rate, and of course no one can figure out why. Also, my dad's an avid runner, and when he really started to run a lot he for some reason got this constant tachycardia; when he decreased his running, his heart rate went back to normal. No one could ever explain to him why this was. I'm sure your doctor has ordered all the necessary tests, but I would plan on going to a cardiologist and doing a 24 hr heart monitor and an echocardiogram, just to make sure your heart is healthy. And maybe try decreasing the running and see what happens (which I know is gonna suck for you, but that worked for my dad). If things don't improve they can always put you on beta blockers. I think the human body is something we still know very little about, and it can act really weird sometimes. Doctors still haven't been able to figure out my issues. I hope everything works out for you :)
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.